Author Topic: Benzo belly  (Read 324 times)

[Buddie]

Benzo belly
« on: October 10, 2019, 11:54:58 am »
What is benzo belly ? Thank you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #1 on: October 10, 2019, 12:10:56 pm »
That's people thinking you're 6 months pregnant and you're a man... :D But seriously; it's bloating, feeling very full, having to undo your belt or top button of your pants and having a painful belly. Lots of benzo victims have it in some form or other. I didn't have it at first but now I do. Having IBS doesn't help either.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #2 on: October 10, 2019, 12:15:59 pm »
What is benzo belly ? Thank you.

'' Benzo-Belly
A catch-all term used to express one of several symptoms related to one's gastrointestinal system. Symptoms include bloating, pain, gas, indigestion, nausea, acid reflux, weight loss, weight gain (ws, sl). ''

http://www.benzobuddies.org/forum/index.php?topic=188223.msg2469193#msg2469193

Hope this explains it.  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #3 on: October 10, 2019, 03:19:55 pm »
From what I have read severe bloating appears to be the most common symptom although the last post does point out that benzo WD  can cause many GI symptoms.  I haven't read any science specifically addressing this but my suspicion is that it has to do with the numerous GABA receptors in the digestive tract.  Given that the GABA receptors in our brains are undergoing a tremendous upheaval during WD it stands to reason that the ones in the GI tract are as well.

My solution?  I hit a sale at Old Navy and treated myself to 5 pairs of elastic waist pants to accommodate the 4 fluctuating inches of my waistline ...  Oh, and for women,  I highly recommend the Empire waist!         
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #4 on: October 10, 2019, 04:17:32 pm »
One of my chief complaints is this “benzo belly”.  I have extreme bloating, to the point that it makes my ribcage ache.  I would never have expected this to be a side-effect, but as I read, I see it’s more common than I thought.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #5 on: October 10, 2019, 04:39:59 pm »
The extra girth and pressure can be disconcerting.  I "fought it" for a long time before I realized there was nothing I could do about it.  The only thing I can recommend is that if certain foods cause it to be worse it is best to avoid them.  I don't go crazy because I love good food but for now, beans, and large amounts of cruciferous vegetables are off the table, literally.

Just an observation:  From what you have recorded, your taper looks rather fast.  If you're doing well, great.  If you start to have severe symptoms, this website recommends you consult and have your doctor consult the Ashton Manual (online and free) for recommended taper scheduling.   

Best of luck to you!   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #6 on: October 10, 2019, 04:48:17 pm »
From what I have read severe bloating appears to be the most common symptom although the last post does point out that benzo WD  can cause many GI symptoms.  I haven't read any science specifically addressing this but my suspicion is that it has to do with the numerous GABA receptors in the digestive tract.  Given that the GABA receptors in our brains are undergoing a tremendous upheaval during WD it stands to reason that the ones in the GI tract are as well.

My solution?  I hit a sale at Old Navy and treated myself to 5 pairs of elastic waist pants to accommodate the 4 fluctuating inches of my waistline ...  Oh, and for women,  I highly recommend the Empire waist!         

 :laugh: :laugh: :laugh:
My belly is bloated and tight as a drum and wearing clothes with any waist is very uncomfortable. So, I am either 1) naked 2) loose T-shirt 3) empire waist blouse or dress 3) loose dress with zero waist (Eileen Fisher makes lots of nice ones, but $$$).

And I never know what will exacerbate the benzo belly from one week to the next.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #7 on: October 12, 2019, 12:53:57 am »
I agree that the unpredictability can be quite difficult.  And who wants to run around in bags all the time? 

[...], I think your strategy of finding things your like to wear under the circumstances is good.  I have a couple of nice empire waist dresses (no "waist", really) that I wear to every occasion that calls for a dress.  They are pretty prints and have nice neck lines.  We do what we can! 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #8 on: October 12, 2019, 02:04:57 pm »


When you have to go out for dinner but don't have anything to wear because of benzo belly!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #9 on: October 12, 2019, 04:22:23 pm »
Way to keep up your humor!  This picture is hilarious.  Going to share it with my husband.

We're going out  to the opera in 2 weeks and the weather and temperatures are changing quickly.  Going to shop for a warmer, knit empire waist dress.  One day we will be out of the barrels!       
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.